Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
maryfw

30 Day Event Monitor

Recommended Posts

I called my cardiologist last week to ask to change meds or combine meds because all I am on is proamitine. She ordered a 30 event heart monitor and I just got it today. I dont think it will show anything but at least when I talk with her about it again (racing heart, etc) she can move on from there. I have had a holter monitor and a echocardiogram and now the event monitor.

Last night it was like to adrenalyne glands were in overdrive, even while lying down. Heart pounding, easily startled, etc. Do any of you take medicine to control your adrenalyn? My cadiologist had mentioned that as another line of treatment for me but was afraid it would make me to tired. Not sure it can make me any more tired than I am everyday alreads?

Will let you know how it goes.

mary

Share this post


Link to post
Share on other sites

Beta blockers work best for me, and many, but you have to fine tune those too. Hopefully they will see what you are going through on the event monitor and come up with a treatment plan. I've always favored event monitors, because sure as shooting, we won't have any arrythmias for that and then they decide there's nothing wrong. Good luck sweetie! morgan

Share this post


Link to post
Share on other sites

Maryfw, good luck with the 30 day event monitor. I went from the telemetry unit in the hospital after my initial episode and TTT, to a 30 day event monitor, to having a Reveal monitor implanted just beneath the skin, following an EP study. While most Reveal monitors only last about 9-12 months, mine continued recording for close to 18 months, so that was a nice surprise. It gave the info the cardiologist was looking for, and while I am a candidate for a pacemaker (at some point), I seem to be able to function on a time-released beta blocker that I take at bedtime.

Originally, I took the Innopran XL every night, but then the cardiologist switched it to every other night because it was pulling my HR down too low. Now, I can tolerate it every night as my BP has been higher than it traditionally has -- whoooo-hooooo, a whopping 110/70! But, enough to offset a low HR.

The benefit of the XL is that it kept me from feeling the highs and lows on other beta blockers. I tolerate this one the best of any I've ever been prescribed.

I hope the monitor gives you and your DR some valuable info.

Share this post


Link to post
Share on other sites

I have been on the 30 monitor for about 6 days now and have been recording when I feel like my heart is racing and or short of breath but just now when I acutally wasnt feeling to bad the monitor went off by itself. I didnt notice any symptoms until about a minute later and then I started feeling shortness of breath and tightness in my neck.

Today simply walking at what most people would consider a normal pace is causing me symptoms. Sometimes I forget I have this stuff and take off walking like a normal personal and then I regret it later.

Keep your fingers crossed for me that the monitor is picking stuff up. After 24 years of being told nothing is wrong with me I still feel like nothing will show up even after having been diagnosed. 24 years is a long time of being told, "You are perfectly healthy" so I am always nervous that nothing will show up again.

thanks

mary

Share this post


Link to post
Share on other sites

Mary, what kind of an event monitor do you have? I've never heard of one that goes off by itself.

You should push it anytime you have symptoms. Throat tightness, any of the things you associate with your heart or POTS. Sometimes you don't feel the heart doing anything, but your body is responding to it doing something. morgan

Share this post


Link to post
Share on other sites

It is a 30 day event (heart) monitor and it does record itself if it senses something that I dont.

mary

Share this post


Link to post
Share on other sites

I hope the monitor will give you some valuable information.

I know what you mean about the fear the doc will say nothing is wrong. I have that every time I go to the doctor - pcp that is. Only the ANS doc seems to "get it". I pray you will act up and the monitor will record the event(s) and intervention can occur.

Share this post


Link to post
Share on other sites

I just got the results from my 30 day event monitor and the doc said it did show some Sinus Tach but no arrythmias. So I see my doc next week. Hope she will give me something for the sinus Tach..............what do any of you take for that?

mary

Share this post


Link to post
Share on other sites

Mary,

Sinus Tachy is a rapid heart beat. So, do you currently take anything like a beta blocker? I think that would often be what to try for tachy rhythms. I think that the anti-depressants also can lower heart rate (one of the reasons why many of us take them). Other than that there are anti-arrhythmetic drugs, but most of them are for arrhythmias so I don't think that is normally what they would use to treat it.

How tachy did you get?

Hope that helps!

Share this post


Link to post
Share on other sites

My tachycardia upon standing (I measured it at 160+ bpm) is much improved taking Paxil, for some weird reason. I think the theory is that it somehow helps whip the autonomic nervous system into better shape.

Amy

Share this post


Link to post
Share on other sites

i see my cardiologist next Thursday so I will ask how tachy I got. I am only on Midodrine now and was asking for something more so that is why the doc did the 30 day monitor. I used to be on Paxil for other reasons and dont like the way it makes me feel. Hopefully she will try me on a beta blocker. When I was 15 (24 yrs ago) my cardiologist thought I had MVP and put me on a beta blocker. My mother reminded me the other day that my symptoms were much better while I was taking that. I had forgotten that I used to take a BB.

Say a prayer for me that my doc will listen to me. My concern is that my doc will blow me off again. If so, then I will go back to my primary and demand a transfer.

thank you ALL so much for your answers.........it really helps talking with those who have experience at this. I am nearing my monthly cycle and have been Tachy for 3 days now. I also want to ask her to put me on birth control so that I can skip my periods...........that in itself might help tremendously.

My husband is a minister and he was out of town last night. The person who was to teach the adult bible study got sick. So I ended up having to teach. I was tachy but sat on a stool and used a head microphone to help me project. God was gave me the grace to do it or otherwise it would have been to much for me to do while feeling tachy. But afterwards I was definitely tachy. I am so thankful for Gods grace.

mary

Share this post


Link to post
Share on other sites

Mary,

I would think if a beta blocker helped you before, the doctor might be willing to let you give it a try again. Good luck! I hope you find something that makes you feel better. It's uncomfortable when your heart's running away from you!

Amy

Share this post


Link to post
Share on other sites

Mary,

starting beta-blockers was the best thing that my doctor did for my POTS symptoms. My first med was fludrocortisone which helped give me a warning before blackouts but the beta-blocker was what really made the difference for me. I take a tiny tiny dose of bisoprolol 1.25mg twice a day which my cardiologist says helps with vasoconstriction and takes the edge off the tachy without lowering my blood pressure.

From what I have read in other topics lots of us have tried beta-blockers - some with great success, others feel worse on them. I have noticed that people take different drugs at very different doses so it may take a while to find the right med and dose for you but hopefully your doc will work with you to find the right combination.

Flop

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...